Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 10, NWS Austin/San Antonio, TX

March 30, 2018Goliad County, Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Mar 30, 2018, 10:04 AM CDT for Goliad County, Karnes County, Texas. It took effect at Mar 30, 2018, 4:47 PM CDT. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2018, 10:04 AM CDT (15:04 UTC)
In effect from
Mar 30, 2018, 4:47 PM CDT
Expired
Apr 1, 2018, 1:13 PM CDT
In force
44 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Goliad County, TX, Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 104 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Antonio River at SH 72 near Runge (SRRT2). The gauge peaked at 29.33 ft at Mar 31, 2018, 4:00 AM CDT.

actionminormoderate10203003/3003/3104/0104/02
Action stage
22 ft
Minor stage
27 ft
Moderate stage
31 ft
Major stage
39 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08188060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

008 
WGUS44 KEWX 301504
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1004 AM CDT Fri Mar 30 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  San Antonio River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC175-255-310903-
/O.NEW.KEWX.FL.W.0010.180330T2312Z-180401T1813Z/
/SRRT2.1.ER.180330T2312Z.180331T1200Z.180401T0613Z.UU/
1004 AM CDT Fri Mar 30 2018

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the San Antonio River at Hwy 72 nr Runge.
* from this evening to Sunday afternoon...or until the warning is cancelled.
* At  9:15 AM Friday the stage was 24.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this evening and continue to rise to near
  29.1 feet by tomorrow morning. The river will fall below flood stage by early 
  Sunday morning.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Hwy 72 nr Runge    22   27   24.8   Fri 09 AM  29.1  24.4  15.8  13.2  12.5

&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770

$$
6 follow-up statements
778 
WGUS84 KEWX 301904
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
204 PM CDT Fri Mar 30 2018

...The flood warning continues for the following rivers in Texas...

  San Antonio River near Floresville Affecting Karnes and Wilson Counties
  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC255-493-311215-
/O.EXT.KEWX.FL.W.0009.000000T0000Z-180331T1215Z/
/FLVT2.1.ER.180330T0131Z.180330T1245Z.180331T0015Z.UU/
204 PM CDT Fri Mar 30 2018

 The flood warning continues for
  the San Antonio River near Floresville.
* At  1:00 PM Friday the stage was 28.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this 
  evening.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Floresville        21   27   28.8   Fri  1 PM  21.5  12.5   9.3   8.0   7.1


&&

LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811


$$

TXC175-255-311303-
/O.EXT.KEWX.FL.W.0010.180330T2147Z-180401T1800Z/
/SRRT2.1.ER.180330T2147Z.180331T1800Z.180401T0600Z.UU/
204 PM CDT Fri Mar 30 2018

 The flood warning continues for
  the San Antonio River at Hwy 72 nr Runge.
* At  1:15 PM Friday the stage was 26.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and continue to rise 
  to near 29.1 feet by tomorrow early afternoon. The river will fall below flood
  stage by early Sunday morning.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Hwy 72 nr Runge    22   27   26.4   Fri  1 PM  29.0  24.3  15.7  13.2  12.5


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$
403 
WGUS84 KEWX 310248
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
948 PM CDT Fri Mar 30 2018

...The flood warning continues for the following rivers in Texas...

  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC175-255-312048-
/O.EXT.KEWX.FL.W.0010.000000T0000Z-180402T0123Z/
/SRRT2.1.ER.180330T2011Z.180331T1800Z.180401T1323Z.UU/
948 PM CDT Fri Mar 30 2018

 The flood warning continues for
  the San Antonio River at Hwy 72 nr Runge.
* At 9:15 PM Friday the stage was 28.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.6 feet by early tomorrow 
  afternoon. The river will fall below flood stage on Sunday morning.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Hwy 72 nr Runge    22   27   28.8    Fri 9 PM  30.4  27.9  16.2  14.2  13.2


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$
132 
WGUS84 KEWX 310802
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
302 AM CDT Sat Mar 31 2018

...The flood warning continues for the following rivers in Texas...

  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC175-255-010202-
/O.EXT.KEWX.FL.W.0010.000000T0000Z-180401T2125Z/
/SRRT2.1.ER.180330T2011Z.180331T1800Z.180401T0925Z.UU/
302 AM CDT Sat Mar 31 2018

 The flood warning continues for
  the San Antonio River at Hwy 72 nr Runge.
* At  2:15 AM Saturday the stage was 29.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.1 feet by Saturday afternoon.
  The river will fall below flood stage early Sunday.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Sat   Sun   Mon   Tue   Wed
  Hwy 72 nr Runge   22   27   29.6   Sat 02 AM  29.9  25.8  15.4  13.6  12.8


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$
750 
WGUS84 KEWX 311343
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
843 AM CDT Sat Mar 31 2018

...The flood warning continues for the following rivers in Texas...

  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC175-255-010743-
/O.EXT.KEWX.FL.W.0010.000000T0000Z-180401T1545Z/
/SRRT2.1.ER.180330T2011Z.180331T0930Z.180401T0345Z.UU/
843 AM CDT Sat Mar 31 2018

 The flood warning continues for
  the San Antonio River at Hwy 72 nr Runge.
* At 8:15 AM Saturday the stage was 29.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by tonight.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream 
  and downstream. No structures are threatened. Livestock and farm equipemnt 
  will need to removed from the floodplain..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 72 nr Runge    22   27   29.4   Sat 08 AM  22.8  14.3  12.7  12.3  12.0


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$
920 
WGUS84 KEWX 010147
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
847 PM CDT Sat Mar 31 2018

...The flood warning continues for the following rivers in Texas...

  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC175-255-011606-
/O.EXT.KEWX.FL.W.0010.000000T0000Z-180401T1606Z/
/SRRT2.1.ER.180330T2011Z.180331T0930Z.180401T0406Z.UU/
847 PM CDT Sat Mar 31 2018

 The flood warning continues for
  the San Antonio River at Hwy 72 nr Runge.
* At 8:15 PM Saturday the stage was 27.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage tonight.
* Impact...At 27.0 feet...Minor flooding of farmland occurs in lowest portions 
  of the floodplain.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Hwy 72 nr Runge    22   27   27.8    Sat 8 PM  23.7  12.9  12.1  11.8  11.7


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$
613 
WGUS84 KEWX 011303
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
803 AM CDT Sun Apr 1 2018

...The flood warning is cancelled for the following rivers in Texas...

  San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC175-255-011333-
/O.CAN.KEWX.FL.W.0010.000000T0000Z-180401T1606Z/
/SRRT2.1.ER.180330T2011Z.180331T0930Z.180401T0507Z.UU/
803 AM CDT Sun Apr 1 2018

The flood warning is cancelled for
  the San Antonio River at Hwy 72 nr Runge.
* At 7:15 AM Sunday the stage was 24.7 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will continue to fall to 13.6 feet by tomorrow morning.


&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Hwy 72 nr Runge    22   27   24.7   Sun 07 AM  13.6  12.7  11.9  11.7  11.6


&&

LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:36 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 30, 6:36 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
636 AM CDT Fri Mar 30 2018

.AVIATION...
VFR flying conditions will prevail today through tonight with FEW
stratocumulus and cirrus. Lower level moisture returns overnight at
KDRT and Saturday morning at KSAT/KSSF and have mentioned BKN010,
however CIGS/VSBYs may be lower. Surface high pressure ridge will
traverse the area with N to NE winds 7 to 12 KTs turning to the SE
and S later today at KDRT and tonight at KAUS, KSAT, KSSF. Wind
gusts up to 22 KTs are possible. Lighter winds are expected tonight
at KAUS, KSAT, KSSF. Stronger winds are expected on Saturday.

&&

.PREV DISCUSSION... /ISSUED 334 AM CDT Fri Mar 30 2018/

SHORT TERM (Today through Saturday)...
Upper air analysis last evening showed a trough over the middle of
the country and then extending across Northern Mexico. Flow over
Texas was generally from the west-southwest. At the surface, a cold
front was stretched across South Texas from Houston to San Antonio to
Eagle Pass. Winds behind the front were from the north to northeast.
Dewpoint temperatures behind the front were 5-10 degrees lower than
24 hours ago. The upper level trough will lift to the northeast
during this period and the flow will become northwesterly. Surface
high pressure will move from Eastern Oklahoma to the Mississippi
River and winds across our CWA will become easterly to southeasterly.
Tonight winds across the region will become southeasterly and
moisture return will begin. Weather for this period will be dry. High
temperatures today will be a few degrees cooler than Thursday.
Tonight will begin a warming period that will continue Saturday.

LONG TERM (Saturday Night through Thursday)...
A low amplitude upper level ridge will build in from the west
Saturday night and Sunday. Moist southeasterly flow will continue in
the low levels. This will lead to morning cloudiness Sunday and
Monday. A weak upper level shortwave trough will move across the
region Sunday night and could produce isolated showers over our
central and northeastern areas and then isolated thunderstorms
across much of the CWA Monday and Monday night. Monday night an upper
level trough will move across Northern Mexico and into Texas
Tuesday. This upper level disturbance may interact with the dryline
to generate some thunderstorms Tuesday. As this upper trough moves
across Texas it will bring a cold front through our CWA Tuesday night
bringing another chance for thunderstorms mainly across our eastern
counties. Dry weather will return on northerly flow Wednesday.
Moisture will return up the Rio Grande Thursday. There may be
sufficient isentropic lift in this area to produce isolated
thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77  55  82  63  82 /   0   0   0  10  10
Austin Bergstrom Intl Airport  76  52  82  61  82 /   0   0   0  10  10
New Braunfels Muni Airport     77  54  82  61  82 /   0   0  -   10  10
Burnet Muni Airport            74  53  80  60  81 /   0   0   0   0   0
Del Rio Intl Airport           80  60  85  63  87 /   0   0  -    0   0
Georgetown Muni Airport        74  53  81  61  81 /   0   0   0  -   -
Hondo Muni Airport             78  56  84  61  84 /   0   0  10   0  -
San Marcos Muni Airport        76  54  81  61  82 /   0   0   0  10  10
La Grange - Fayette Regional   76  55  82  63  83 /   0   0   0  -    0
San Antonio Intl Airport       77  57  82  62  83 /   0   0  -   10  10
Stinson Muni Airport           78  57  83  62  84 /   0   0  -   -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...04
Synoptic/Grids...05
Hazardous weather outlook, Mar 30, 4:22 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
422 AM CDT Fri Mar 30 2018

TXZ171>173-183>194-202>209-217>225-228-310930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
422 AM CDT Fri Mar 30 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 11:54 PM CDTRiver Flood WarningEWXKarnes, Wilson22 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.